Alert archive / Alabama / River Flood Warnings in 2010
River Flood Warning 38, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 12, 2010, 8:34 AM CST for Baldwin County, Mobile County, Alabama. It took effect at Feb 13, 2010, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2010, 8:34 AM CST (14:34 UTC)
- In effect from
- Feb 13, 2010, 12:00 PM CST
- Expired
- Feb 13, 2010, 8:05 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mobile River at Barry Steam Plant (BCKA1).
- Action stage
- 7 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470630, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
156 WGUS44 KMOB 121434 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 834 AM CST FRI FEB 12 2010 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... MOBILE RIVER AT BARRY STEAM PLANT AFFECTING BALDWIN AND MOBILE COUNTIES. .HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC003-097-131434- /O.NEW.KMOB.FL.W.0038.100213T1200Z-100214T0600Z/ /BCKA1.1.ER.100213T1200Z.100213T1200Z.100214T0000Z.NO/ 834 AM CST FRI FEB 12 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE MOBILE RIVER AT BARRY STEAM PLANT * FROM SATURDAY MORNING UNTIL LATE SATURDAY NIGHT * AT 7AM FRIDAY THE STAGE WAS...11.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 12.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 12.0 FEET...CONSIDERABLE OVERFLOW OF LOWLANDS IN THE AREA WILL OCCUR AND A FEW COUNTY ROADS WILL BECOME FLOODED. $$
3 follow-up statements
877 WGUS84 KMOB 130404 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1004 PM CST FRI FEB 12 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA... MISSISSIPPI... MOBILE RIVER AT BARRY STEAM PLANT AFFECTING BALDWIN AND MOBILE COUNTIES. TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. ALABAMA RIVER NEAR CLAIBORNE DAM AFFECTING CLARKE...MONROE AND WILCOX COUNTIES. ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. PASCAGOULA AT MERRILL AFFECTING GEORGE...GREENE AND JACKSON COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC003-097-140404- /O.EXT.KMOB.FL.W.0038.100213T1800Z-100214T1800Z/ /BCKA1.1.ER.100213T1800Z.100213T1800Z.100214T1200Z.NO/ 1004 PM CST FRI FEB 12 2010 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE MOBILE RIVER AT BARRY STEAM PLANT * FROM TOMORROW EARLY AFTERNOON UNTIL SUNDAY AFTERNOON * AT 7PM FRIDAY THE STAGE WAS 11.9 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 12 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 12 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * AT 12 FEET, CONSIDERABLE OVERFLOW OF LOWLANDS IN THE AREA WILL OCCUR AND A FEW COUNTY ROADS WILL BECOME FLOODED. $$ ALC023-025-129-140403- /O.EXT.KMOB.FL.W.0001.000000T0000Z-100216T0051Z/ /CLDA1.1.ER.100123T0530Z.100210T1400Z.100215T1851Z.NO/ 1004 PM CST FRI FEB 12 2010 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * UNTIL MONDAY EVENING * AT 9PM FRIDAY THE STAGE WAS 34.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. $$ ALC023-025-129-140403- /O.EXT.KMOB.FL.W.0002.000000T0000Z-100216T1500Z/ /LRYA1.1.ER.100123T1842Z.100211T0000Z.100216T0900Z.NO/ 1004 PM CST FRI FEB 12 2010 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR LEROY * UNTIL TUESDAY MORNING * AT 7PM FRIDAY THE STAGE WAS 27.8 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. $$ ALC025-099-131-140403- /O.EXT.KMOB.FL.W.0036.000000T0000Z-100214T0815Z/ /CLBA1.1.ER.100206T1227Z.100210T1900Z.100214T0215Z.NO/ 1004 PM CST FRI FEB 12 2010 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE ALABAMA RIVER NEAR CLAIBORNE DAM * UNTIL LATE SATURDAY NIGHT * AT 7PM FRIDAY THE STAGE WAS 44.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 42 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 43 FEET, FLOODING OF AGRICULTURAL LANDS WILL BEGIN TO GRADUALLY SUBSIDE AS THE RIVER DROPS BELOW 40 FEET. $$ ALC053-FLC033-140403- /O.EXT.KMOB.FL.W.0006.000000T0000Z-100216T1200Z/ /CTYF1.1.ER.100121T2030Z.100130T0400Z.100216T0600Z.NO/ 1004 PM CST FRI FEB 12 2010 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * UNTIL TUESDAY MORNING * AT 9PM FRIDAY THE STAGE WAS 17.5 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * AT 17.5 FEET, SOME FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE UNTIL THE RIVER LEVEL DROPS BELOW 13 FEET. $$ MSC039-041-153-140403- /O.CON.KMOB.FL.W.0033.000000T0000Z-000000T0000Z/ /LEKM6.1.ER.100205T1212Z.100209T2130Z.000000T0000Z.NO/ 1004 PM CST FRI FEB 12 2010 THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL FURTHER NOTICE * AT 9PM FRIDAY THE STAGE WAS 24.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 20.4 FEET BY WEDNESDAY EVENING. $$ MSC039-041-059-140403- /O.EXT.KMOB.FL.W.0034.000000T0000Z-100214T1800Z/ /MRRM6.1.ER.100207T0845Z.100210T1300Z.100214T1200Z.NO/ 1004 PM CST FRI FEB 12 2010 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE PASCAGOULA AT MERRILL * UNTIL SUNDAY AFTERNOON * AT 9PM FRIDAY THE STAGE WAS 22.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 22 FEET * THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY SUNDAY MORNING. $$
221 WGUS84 KMOB 131540 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 940 AM CST SAT FEB 13 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... MOBILE RIVER AT BARRY STEAM PLANT AFFECTING BALDWIN AND MOBILE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC003-097-140600- /O.EXT.KMOB.FL.W.0038.100213T1800Z-100214T0600Z/ /BCKA1.1.ER.100213T1800Z.100213T1800Z.100214T0000Z.NO/ 940 AM CST SAT FEB 13 2010 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE MOBILE RIVER AT BARRY STEAM PLANT * FROM THIS AFTERNOON UNTIL LATE TONIGHT * AT 7AM SATURDAY THE STAGE WAS 11.9 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 12.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 12.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. AT 12.0 FEET, CONSIDERABLE OVERFLOW OF LOWLANDS IN THE AREA WILL OCCUR AND A FEW COUNTY ROADS WILL BECOME FLOODED. $$
536 WGUS84 KMOB 140205 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 805 PM CST SAT FEB 13 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... MOBILE RIVER AT BARRY STEAM PLANT AFFECTING BALDWIN AND MOBILE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC003-097-140235- /O.CAN.KMOB.FL.W.0038.000000T0000Z-100214T0600Z/ /BCKA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 805 PM CST SAT FEB 13 2010 THE FLOOD WARNING IS CANCELLED FOR THE MOBILE RIVER AT BARRY STEAM PLANT * UNTIL LATE TONIGHT * AT 7PM SATURDAY THE STAGE WAS 11.9 FEET * FLOOD STAGE IS 12 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:45 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 12, 5:45 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST FRI FEB 12 2010
...WINTER STORM WARNING TODAY...
.SHORT TERM [TODAY AND TONIGHT]...MEDIUM AMPLIFIED UPPER LEVEL
SHORTWAVE WILL MOVE QUICKLY EASTWARD OVER THE LOWER MISSISSIPPI RIVER
VALLEY THIS MORNING...ACROSS THE FORECAST AREA THIS AFTERNOON...AND
THEN ACROSS THE SOUTHEAST STATES THIS EVENING. MSAS 11Z ANALYSIS
PLACES THE CENTER OF THE SURFACE LOW PRESSURE SYSTEM ABOUT 300 MILES
SOUTHWEST OF THE MOUTH OF MOBILE BAY. STRONG OVERRUNNING IS OCCURRING
NORTHEAST OF THE LOW ACROSS OUR FORECAST AREA...WITH THE HEAVIEST
RAINFALL EXTENDING FROM STONE AND GEORGE COUNTY IN SOUTHEAST
MS...ACROSS EXTREME SW ALABAMA...AND INTO THE WESTERN FLORIDA
PANHANDLE. A MIX OF MODERATE RAIN AND LIGHT SNOW IS OCCURRING ACROSS
THE CENTRAL PORTIONS OF THE FORECAST AREA...WITH LIGHT TO MODERATE
SNOW IN THE EXTREME NORTH. SLIGHTLY WARMER THEN FORECAST MID LEVEL
AIRMASS CENTERED AROUND 850 MB HAS PREVENTED THE SNOW LINE FROM
WORKING ITS WAY FURTHER SOUTH THEN EXPECTED AT THIS TIME. AS THE LOW
PASSES SOUTH OF THE FORECAST AREA THIS MORNING... THE SNOW LINE WILL
EVENTUALLY MIGRATE SLOWLY SOUTHWARD TOWARD THE COAST. EXPECT MOSTLY
SNOW ALONG AND TO THE NORTHWEST OF I-65 BY 10 AM...WITH SNOW
SPREADING SOUTH AND EAST OF THE I-65 CORRIDOR THROUGH EARLY
AFTERNOON. MODEL QPF CONTINUES TO BE CONSISTENT WITH NEAR A HALF INCH
EVERYWHERE...EXCEPT THREE-QUARTERS OF AN INCH AROUND DESTIN.
CURRENTLY THINKING THAT ABOUT THREE-QUARTERS OF THE QPF TO THE NORTH
WILL FALL AS SNOW WITH RATIOS BETWEEN 8:1 AND 10:1. THIS SUPPORTS
SNOWFALL AMOUNTS OF 2 TO 5 INCHES...LOCALIZED HIGHER AMOUNTS ARE
STILL POSSIBLE. FURTHER SOUTH...MOST OF THE QPF WILL FALL AS
RAIN...WITH SNOWFALL TOTALS OF 1 TO 2 INCHES TO AS FAR SOUTH AS THE
I-10 CORRIDOR. AGAIN...HIGHER TOTALS ARE POSSIBLE IN ANY HEAVIER
BANDS THAT MATERIALIZE. CLOSER TO THE COAST...WE GENERALLY EXPECT
LESS THAN ONE-HALF INCH OF SNOW AS THESE AREAS WILL BE THE LAST TO
TRANSITION TO SNOW. ALL PRECIPITATION WILL MOVE EAST OF THE AREA BY
VERY LATE THIS AFTERNOON. TEMPERATURES TODAY WILL REMAIN NEARLY
STEADY WITH HIGHS IN THE MID 30S INLAND AREAS...AND UPPER 30S ALONG
THE COAST. SKIES WILL CLEAR OVERNIGHT...WITH LOWS FALLING INTO THE
MID 20S INLAND AREAS...AND UPPER 20S ALONG THE COAST. /22
.SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT)...HIGH BUILDS IN FOR
SATURDAY AND EARLY SUNDAY WITH TEMPS STAYING BELOW NORMAL. NEXT
STORM SYSTEM AND SLOW MOVING SHALLOW COLD FRONT COME IN LATE SUNDAY
NIGHT INTO EARLY MONDAY. CLOUD COVER WILL BREAK AWAY SATURDAY THEN
RECOVER ON SUNDAY. THE PARENT LOW IS VERY SHARPLY TILTED WESTWARD
WITH HEIGHT SO IT LOOKS LIKE LARGE AMOUNT OF COLD ADVECTION WITH
POSSIBLE WRAPAROUND ASCENT COULD OCCUR BEHIND THE SYSTEM. THAT WOULD
BRING A CHANCE OF RAIN IN THE EVENING FOLLOWED BY A CHANCE OF LIGHT
SLEET AND SNOW AFTER MIDNIGHT SUNDAY NIGHT.
/77
.LONG TERM...(MONDAY THROUGH THURSDAY)...DRY CONDITIONS WITH BELOW
NORMAL TEMPERATURES PERSISTING THROUGH MIDWEEK.
/77
&&
.MARINE...A STRONG NORTHERLY WIND FLOW WILL DEVELOP EARLY THIS
MORNING AND CONTINUE THROUGH TONIGHT IN RESPONSE TO AN AREA OF LOW
PRESSURE MOVING EAST OF THE MARINE AREA AND A SURFACE COLD FRONT
MOVING SOUTH OVER THE NORTH CENTRAL GULF. PERIODS OF RAIN MIXED WITH
SLEET AND SNOW REDUCING VISIBILITIES TO ONE MILE OR LESS WILL ALSO BE
LIKELY THROUGHOUT THE DAY TODAY. NORTHERLY WINDS AND SEAS WILL
GRADUALLY DECREASE ON SATURDAY THEN BECOME SOUTH TO SOUTHWEST AND
BUILD SUNDAY EVENING AHEAD OF ANOTHER STRONG COLD FRONT. THE COLD
FRONT WILL MOVE ACROSS THE MARINE AREA...FOLLOWED BY A STRONG
OFFSHORE FLOW LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. /22
&&
.AVIATION [12/12Z ISSUANCE]...OVERCAST IFR TO MVFR CLOUD DECK
CONTINUES TO GRADUALLY LOWER AS THE LOW LEVELS MOISTEN. IFR
CONDITIONS WILL THEN PREVAIL FROM MID MORNING THROUGH THE AFTERNOON.
MAINLY RA WITH MVFR VISIBILITY CONDITIONS THROUGH 14Z AT KMOB...16Z
AT KBFM...AND 19Z AT KPNS...FOLLOWED BY A GRADUALLY TRANSITION TO
SNOW. THIS SYSTEM WILL RAPIDLY MOVE EASTWARD WITH PRECIP ENDING
AROUND 21Z AT KMOB AND KBFM...AND 23Z AT KPNS. VFR CONDITIONS WILL
THEN FOLLOW...WITH CLEARING SKIES THE LAST SIX HOURS OF THE
FORECAST. /22
&&
.FIRE WEATHER...NO CONCERNS AS WINTER WEATHER IMPACTING THE AREA
THROUGH SUNDAY EVEN WITH A BREAK SATURDAY. LOW RH MAY BE AN ISSUE
AS OF TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 35 26 48 27 / 100 05 05 05
PENSACOLA 39 27 49 30 / 100 05 05 05
DESTIN 40 29 47 33 / 100 05 05 05
EVERGREEN 34 25 46 24 / 100 05 05 05
WAYNESBORO 35 23 47 28 / 100 05 00 05
CAMDEN 35 23 45 26 / 100 05 00 05
CRESTVIEW 36 25 48 23 / 100 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...WINTER STORM WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...WINTER STORM WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Feb 12, 6:27 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 627 AM CST FRI FEB 12 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 627 AM CST FRI FEB 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...WINTER STORM WARNING IS IN EFFECT THROUGH 6 PM CST FRIDAY... A SURFACE LOW IS MOVING EAST INTO THE NORTHEAST GULF OF MEXICO BRINGING DEEP MOISTURE AND COLD AIR POURING INTO OUR REGION FROM THE NORTH. THESE FEATURES WILL BRING SIGNIFICANT SNOW TODAY. RAIN AND SLEET HAD ALREADY BEGUN TO CHANGE OVER TO WET SNOW OVERNIGHT OVER THE INTERIOR COUNTIES. THE WET SNOW LINE WILL MOVE PROGRESSIVELY SOUTHWARD TOWARD THE COAST TODAY. SIGNIFICANT TOTAL SNOW ACCUMULATION IS EXPECTED ALONG AND NORTH OF INTERSTATE 10. SOME AREA RIVERS REMAIN IN ACTION OR MINOR FLOOD STAGE TODAY. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION ON RIVERS IN YOUR AREA. OVER THE MARINE AREA...A STRONG NORTHERLY WIND WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH TONIGHT DUE TO THE LOW MOVING EAST OF THE MARINE AREA AND A SURFACE COLD FRONT MOVING SOUTH OVER THE NORTH CENTRAL GULF. PERIODS OF RAIN MIXED WITH SLEET AND SNOW REDUCING VISIBILITIES TO ONE MILE OR LESS WILL ALSO BE LIKELY THROUGHOUT THE DAY TODAY. NORTHEAST WINDS 25 TO 30 KNOTS BECOMING NORTH IN THE AFTERNOON. SEAS BUILDING TO 6 TO 8 FEET OFFSHORE AND 4 TO 6 FEET OUT TO 20 MILES. SNOWFALL WILL ABRUPTLY END FROM THE WEST LATE THIS AFTERNOON. TOTAL SNOWFALL ACCUMULATION WILL BE AS HIGH THREE TO FIVE INCHES IN THE INTERIOR COUNTIES DOWN TO AROUND AN INCH NEAR THE BEACHES. ACCUMULATION WILL GENERALLY BE HIGHEST AND FIRST ON GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BLACK ICE WILL OCCUR FOR SEVERAL DAYS WHERE SNOW FELL AND MELTS DURING THE AFTERNOONS AND THEN RE-FREEZES DURING THE EVENING. THIS WILL BE ESPECIALLY PROBLEMATIC WITH BRIDGES AND OVERPASSES WHERE COLD AIR CAN FLOW UNDERNEATH. OVER THE MARINE AREA...THE STRONG OFFSHORE FLOW WILL PERSIST THROUGH SATURDAY MORNING SUBSIDING BELOW ADVISORY CRITERIA AFTER NOON. THIS WILL CONTINUE OVER THE WEEKEND AS A WEAK HIGH BUILDS IN FROM THE NORTHWEST...BUT INCREASE LATE SUNDAY. THE STRONG NORTH WINDS WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT...AND ADVISORIES WILL LIKELY BE IN EFFECT. SOME AREA RIVERS WILL REMAIN IN ACTION OR FLOOD STAGE THROUGH EARLY WEEKEND. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION ON RIVERS IN YOUR AREA. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE END OF NEXT WEEK WITH HIGHS IN THE 40S AND 50 AND LOWS IN THE 20S AND 30S. MOST AREAS WILL HAVE A FROST OR FREEZE EACH NIGHT...EXCEPT ALONG THE COAST SOME NIGHTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR WINTER WEATHER OPERATIONS WILL BE REQUIRED FROM MIDNIGHT TONIGHT THROUGH FRIDAY.
In the hours before
Local storm report, Feb 12, 2:43 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
243 AM CST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM SNOW THOMASVILLE 31.91N 87.74W
02/12/2010 E0.0 INCH CLARKE AL LAW ENFORCEMENT
ESTIMATED 1/4 TO 1/2 ON AN INCH ON THE GRASS AND VEHICLES
&&
ERICELocal storm report, Feb 12, 6:20 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HEAVY SNOW THOMASVILLE 31.91N 87.74W
02/12/2010 E0.0 INCH CLARKE AL EMERGENCY MNGR
ONE AND HALF INCHES ON THE GROUND WITH HEAVY SNOW
FALLING.SOME ROADS DOWN TO ONE LANE DUE TO SNOW REMOVAL
0613 AM HEAVY SNOW THOMASVILLE 31.91N 87.74W
02/12/2010 E1.0 INCH CLARKE AL EMERGENCY MNGR
TOTAL SNOW ACCUMULATIONS UP TO 1 1/2 INCHES IN THE
THOMASVILLE AREA. SOME ROADS DOWN TO ONE LANE DUE TO SNOW
REMOVAL.
&&
ERICELocal storm report, Feb 12, 6:20 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HEAVY SNOW THOMASVILLE 31.91N 87.74W
02/12/2010 E1.0 INCH CLARKE AL EMERGENCY MNGR
ONE AND HALF INCHES ON THE GROUND WITH HEAVY SNOW
FALLING.SOME ROADS DOWN TO ONE LANE DUE TO SNOW REMOVAL
ERICELocal storm report, Feb 12, 8:08 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
808 AM CST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HEAVY SNOW WAYNESBORO 31.67N 88.65W
02/12/2010 M2.0 INCH WAYNE MS CO-OP OBSERVER
2 INCHES OF SNOW REPORTED AT WAYNESBORO AT 7 AM. HEAVY
SNOW STILL OCCURING.
&&
ERICEThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:15 AM CST | Areal Flood Advisory | MOB | Baldwin, Mobile | 8 hr |
Nearby
River Flood Warnings in Alabama, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.